Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 86, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Apr 21, 2021, 2:54 AM PDT. It took effect at Apr 21, 2021, 5:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2021, 2:54 AM PDT (09:54 UTC)
- In effect from
- Apr 21, 2021, 5:00 PM PDT
- Expired
- Apr 22, 2021, 2:39 AM PDT
- In force
- 10 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
509 WHUS76 KSEW 210954 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 254 AM PDT Wed Apr 21 2021 PZZ131-132-211800- /O.EXP.KSEW.SC.Y.0085.000000T0000Z-210421T1000Z/ /O.NEW.KSEW.SC.Y.0086.210422T0000Z-210422T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 254 AM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-211800- /O.EXB.KSEW.SC.Y.0085.210422T0600Z-210422T1900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 254 AM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...From 11 PM this evening to noon PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-211800- /O.EXT.KSEW.SC.Y.0085.000000T0000Z-210423T0000Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 254 AM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY... * WHAT...Northwest winds 20 to 30 kt today and Thursday and seas around 10 ft at 9 seconds Thursday. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
289 WHUS76 KSEW 211708 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 1008 AM PDT Wed Apr 21 2021 PZZ170-173-176-220115- /O.CON.KSEW.SC.Y.0085.000000T0000Z-210423T0000Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 1008 AM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... * WHAT...Northwest winds 20 to 30 kt and seas 6 to 11 ft at 10 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-220115- /O.CON.KSEW.SC.Y.0085.210422T0600Z-210422T1900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 1008 AM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...From 11 PM this evening to noon PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-220115- /O.CON.KSEW.SC.Y.0086.210422T0000Z-210422T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 1008 AM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
863 WHUS76 KSEW 212149 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 249 PM PDT Wed Apr 21 2021 PZZ170-173-176-220600- /O.CON.KSEW.SC.Y.0085.000000T0000Z-210423T0000Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 249 PM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... * WHAT...Northwest winds 20 to 30 kt. Seas building Thursday to 8 to 11 feet at 9 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-220600- /O.CON.KSEW.SC.Y.0085.210422T0600Z-210422T1900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 249 PM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...From 11 PM this evening to noon PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-220600- /O.CON.KSEW.SC.Y.0086.210422T0000Z-210422T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 249 PM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
278 WHUS76 KSEW 220341 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 841 PM PDT Wed Apr 21 2021 PZZ170-173-176-221145- /O.CON.KSEW.SC.Y.0085.000000T0000Z-210423T0000Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 841 PM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... * WHAT...Northwest winds 20 to 30 kt. Seas building Thursday to 8 to 11 feet at 9 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-221145- /O.CON.KSEW.SC.Y.0085.210422T0600Z-210422T1900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 841 PM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...From 11 PM this evening to noon PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-221000- /O.CON.KSEW.SC.Y.0086.000000T0000Z-210422T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 841 PM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
161 WHUS76 KSEW 220939 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 239 AM PDT Thu Apr 22 2021 PZZ131-132-221045- /O.CAN.KSEW.SC.Y.0086.000000T0000Z-210422T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 239 AM PDT Thu Apr 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased below advisory levels. $$ PZZ170-173-176-221745- /O.CON.KSEW.SC.Y.0085.000000T0000Z-210423T0000Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 239 AM PDT Thu Apr 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 30 kt. Seas building to 8 to 11 feet at 9 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-221745- /O.CON.KSEW.SC.Y.0085.000000T0000Z-210422T1900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 239 AM PDT Thu Apr 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...Until to noon PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 2:20 AM PDT, 34 minutes earlier.
Area forecast discussion, Apr 21, 2:20 AM PDT, 34 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
220 AM PDT Wed Apr 21 2021
.SYNOPSIS...Skies are clear across much of Western Washington early
this morning--except for low clouds and fog along the coast and in
the Strait of Juan de Fuca. An upper trough will brush the area
tonight and Thursday--low level onshore flow and clouds will
increase. Thursday and Friday will be cooler with mostly cloudy
skies. A frontal system will arrive Saturday and a trough will move
ashore on Sunday. Another weather system will reach the area around
the middle of next week.
&&
.SHORT TERM /TODAY THROUGH FRIDAY/...Coastal marine stratus
and fog are on the coast and in the Strait of Juan de Fuca with
clear skies inland. Today should be the last sunny warm day and
temps across the interior of Western Washington will drop ten
degrees Thursday with an increase in clouds Thursday through Friday.
After a final warm day today for the interior of Western Washington,
highs will range from the mid and upper 50s near the water to the
lower 60s inland Thursday and Friday with lows in the 40s under
mostly cloudy skies. 19
.LONG TERM /SATURDAY THROUGH TUESDAY/...a frontal system will bring
rain back into the area for the end of the week with the precip
turning showery on Sunday as the upper trough moves ashore. Snow
will return to the higher elevations of the mountains and temps will
cool some more--highs temps should mainly be in the mid and upper
50s into early next week. Tuesday might not be too dreary a day as a
weak transitory ridge reaches the area--but it will be short-lived
and give way to another weather system for the middle of next week.
19
&&
.AVIATION...High pressure continues aloft, with slightly stronger
onshore flow near the surface. In general, clear skies prevail for
all TAF sites around and east of Puget Sound (tho will monitor KPAE
and KPWT for marine layer intrusion), with a marine stratus layer
present at KHQM and anticipated to affect KCLM and KOLM. For TAF
sites either currently affected by or expected to be affected by the
marine layer, LIFR-IFR ceilings are likely, with visibility
potentially slightly reduced to MVFR. The marine layer is not
expected to make it past Puget Sound this morning (although it will
for Thursday morning) so will just have some passing high clouds at
times today for those TAF sites. Marine layer will retreat westward
after daybreak, again becoming confined to the Coast this afternoon.
Will likely see an increase in high level cloud cover later this
afternoon and evening for a period of time, ahead of weather system
in BC. Winds light and variable early this morning will become W/SW
5-10kts.
KSEA...VFR with some passing high clouds, likely becoming a ceiling
later in the day. Marine stratus likely to bring MVFR ceilings early
Thursday morning. Winds NE this morning, becoming more W/SW in the
10AM-12PM timeframe around 5-6kts, increasing to near 10kts this
afternoon.
Kovacik
&&
.MARINE...Surface high pressure influence continues over W WA early
this morning, allowing for slightly stronger onshore flow than the
previous several days. As such, the marine stratus layer has been
able to blanket the Coast and Inner Coastal Waters early this
morning, as well as penetrate the Strait of Juan de Fuca. As of 09z
this morning, stratus was detected all the way into northern
portions of Puget Sound and over Admiralty Inlet. Low visibility may
accompany these low clouds through mid-morning in spots. Marine
stratus will then retreat back to the immediate Coast this
afternoon, giving way to mostly sunny skies for all waters outside
of the Inner Coastal Waters and perhaps the west entrance to the
Strait. A stronger marine push is expected tonight and Thursday
morning, which should blanket all waters in low clouds.
Small Craft Advisory level winds across the Central and Eastern
Strait appear to have largely subsided as of 2AM this morning, so
will allow the headline to drop. Another westerly push is expected
again this evening, this one a tad stronger than this most recent
one. Have issued another Small Craft Advisory to account for this.
Westerly pushes of SCA winds through the Strait will likely be a
theme each evening into at least the weekend. Elsewhere, a Small
Craft Advisory will remain in place for the Outer Coastal Waters
through Thursday afternoon, with the Inner Coastal Waters joining in
from 11PM tonight through 11AM Thursday.
Winds likely to be breezy out of the South Friday ahead of a pattern
change/return to unsettled conditions. Winds will likely remain
breezy at times through the weekend as several weather systems
affect the area. A potentially stronger front moves in on Tuesday.
Headlines will likely be necessary this weekend and through early
next week.
Seas may approach 10ft over the Outer Coastal Waters Thursday
morning, but will likely coincide with SCA winds, so headlines will
already be out.
Kovacik
&&
.FIRE WEATHER...With the exception of the coastal stratus this
morning, a dry air mass remains over the area but today will be the
last warm day across the interior of Western Wa with the increase in
onshore flow tonight and Thursday. A frontal system arrives Friday
night and Saturday followed by the upper trough Sunday for much more
typical spring weather across the region. 19
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 PM PDT Thursday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm.
Small Craft Advisory from 11 PM this evening to noon PDT
Thursday for Coastal Waters From Cape Flattery To James
Island Out 10 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater Out 10 Nm.
Small Craft Advisory until 3 AM PDT early this morning for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 5 PM this afternoon to 3 AM PDT
Thursday for Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.